Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 25, 2024, 9:00 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 9:00 PM MST (04:00 UTC)
- Expired
- Jun 26, 2024, 12:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 105 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WGUS55 KTWC 260400
FFWTWC
AZC003-260700-
/O.NEW.KTWC.FF.W.0004.240626T0400Z-240626T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
900 PM MST Tue Jun 25 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Cochise County in southeastern Arizona...
* Until midnight MST tonight.
* At 900 PM MST, Doppler radar indicated thunderstorms producing
heavy rain between Douglas and Bisbee. Between 2 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Bisbee-Douglas Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 10965 3133 10966 3133 10973 3133 10975
3133 10981 3135 10983 3151 10975 3155 10964
3148 10957 3143 10958
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL3 follow-up statements
664
WGUS75 KTWC 260410
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
910 PM MST Tue Jun 25 2024
AZC003-260700-
/O.CON.KTWC.FF.W.0004.000000T0000Z-240626T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
910 PM MST Tue Jun 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR SOUTH CENTRAL COCHISE COUNTY...
At 910 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Bisbee-Douglas Airport.
This includes the following streams and drainages...
Leslie Creek and Whitewater Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3151 10975 3155 10964 3148 10957 3143 10958
3133 10965 3133 10966 3133 10973 3133 10975
3133 10981 3135 10983
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL303
WGUS75 KTWC 260447
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
947 PM MST Tue Jun 25 2024
AZC003-260700-
/O.CON.KTWC.FF.W.0004.000000T0000Z-240626T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
947 PM MST Tue Jun 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR SOUTH CENTRAL COCHISE COUNTY...
At 947 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. While the
intensity of the rain has diminished to a lighter rain, between 2
and 3 inches of rain have fallen across the region between Douglas
and Bisbee over the past 2 hours or so. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Bisbee-Douglas Airport.
This includes the following streams and drainages...
Leslie Creek and Whitewater Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3151 10975 3155 10964 3148 10957 3143 10958
3133 10965 3133 10966 3133 10973 3133 10975
3133 10981 3135 10983
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL515
WGUS75 KTWC 260656
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1156 PM MST Tue Jun 25 2024
AZC003-260706-
/O.EXP.KTWC.FF.W.0004.000000T0000Z-240626T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
1156 PM MST Tue Jun 25 2024
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT FOR SOUTH
CENTRAL COCHISE COUNTY...
The heavy rain has ended, however heavy flow will continue in some
streambeds and washes. Please continue to heed remaining road
closures.
&&
LAT...LON 3151 10975 3155 10964 3148 10957 3143 10958
3133 10965 3133 10966 3133 10973 3133 10975
3133 10981 3135 10983
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:47 PM MST, 7 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 1:47 PM MST, 7 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 147 PM MST Tue Jun 25 2024 .SYNOPSIS... Southeast Arizona will continue to see enough moisture for a daily chance of thunderstorms into next week. Some storms will generate strong winds and locally heavy rain. Temperatures will heat up a few degrees by the middle of the week as high pressure builds overhead. Looking into July, the pattern is favoring active weather as additional moisture will likely move into the area. && .DISCUSSION... Skies have seen more clearing this afternoon across southeastern Arizona in the wake of an exiting mesoscale convective vortex. While some associated subsidence and delayed insolation should cause convection to be more isolated today, ample precipitable water and surface dew points exceeding 60 degrees will allow for a few stronger thunderstorms. Though deep moisture through the atmospheric column should diminish the strong outflow threat across much of the area, drier mid-level air in eastern areas of the state will allow for higher DCAPE values with a marginally higher strong wind gust potential. Otherwise, locally heavy rainfall rates with a slight chance of a strong wind gust potential under wet microbursts will be the main threats (along with lightning) with any isolated thunderstorms this afternoon. Additional convection later this evening can't be ruled out as outflows out of Sonora and northwest Chihuahua move across the International Border late. Going forward, the upper level high will shift west over the next few days and become more centered over southeastern Arizona. This should bring temperatures back up a few degrees but below excessive levels. Mid-level subsidence and the shift in the moisture trajectory should bring overall thunderstorm chances down a bit each day, but with adequate surface heating and moderate atmospheric moisture isolated to scattered convection will be possible. Ensemble probabilities back off on widespread precipitation potential through the work week, then reintroduce stronger probabilities by early next week as the upper high shifts back east. && .AVIATION...Valid through 27/00Z. Isolated-scattered -TSRA across KOLS-KDUG, with very isolated activity possible further north through KTUS this afternoon and evening. Additional activity possible at KOLS-KDUG through 26/08Z as thunderstorms move in from the south. Brief MVFR conditions possible with thunderstorms. Winds generally remain below 10 kts through the forecast period, except for gusty outflow winds from storms. KSAD area may see a few winds gust up to 25 kts tomorrow afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Relatively deep moisture will keep RH values on the higher side into next week, along with daily chances for thunderstorms. Moisture is expected to be deep enough for some storms to generate locally heavy rain. Winds should generally remain below 15 mph each afternoon, though occasional gusts to 20 mph are possible. Stronger erratic outflows with some thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Edwards Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jun 25, 8:53 PM MST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
853 PM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Tstm Wnd Gst 7 W Pirtleville 31.37N 109.69W
06/25/2024 M58 MPH Cochise AZ Mesonet
Mesonet station KP03 Cochise College
Airport.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Jun 25, 8:47 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jun 25, 10:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jun 26, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jun 26, 2:39 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Jun 26, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.